Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jan 2, 2019, 7:56 PM CST for Clay County, Mississippi. It took effect at Jan 4, 2019, 6:00 PM CST. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2019, 7:56 PM CST (01:56 UTC)
- In effect from
- Jan 4, 2019, 6:00 PM CST
- Expired
- Jan 6, 2019, 8:33 AM CST
- In force
- 39 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tibbee Creek near Tibbee (TBBM6).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
569
WGUS44 KJAN 030156
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
756 PM CST Wed Jan 2 2019
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-040756-
/O.NEW.KJAN.FL.W.0013.190105T0000Z-190106T0600Z/
/TBBM6.1.ER.190105T0000Z.190105T0600Z.190105T1800Z.NO/
756 PM CST Wed Jan 2 2019
The National Weather Service in Jackson has issued a
* Flood Warning for
The Tibbee Creek Near Tibbee
* from Friday evening to late Saturday night.
* At 7:30 PM Wednesday the stage was 16.4 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage Friday evening and
will continue to rise to near 23.1 feet early Saturday morning.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is
occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Tibbee Creek
Tibbee 23 16.4 Wed 07 PM 18.7 22.4 23.1 23.1 01 AM 01/05
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$7 follow-up statements
773
WGUS84 KJAN 031709
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1109 AM CST Thu Jan 3 2019
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-042309-
/O.EXT.KJAN.FL.W.0013.190105T0600Z-190106T0000Z/
/TBBM6.1.ER.190105T0600Z.190105T0600Z.190105T1200Z.NO/
1109 AM CST Thu Jan 3 2019
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* from late Friday night to Saturday evening.
* At 10:30 AM Thursday the stage was 19.9 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Saturday morning.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is
occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Tibbee Creek
Tibbee 23 19.9 Thu 10 AM 22.3 23.0 21.1 23.0 12 AM 01/05
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
MSC103-042309-
/O.CON.KJAN.FL.W.0116.000000T0000Z-000000T0000Z/
/MCNM6.1.ER.181228T1445Z.190105T0600Z.000000T0000Z.NO/
1109 AM CST Thu Jan 3 2019
The Flood Warning continues for
The Noxubee River At Macon
* until further notice.
* At 11:00 AM Thursday the stage was 27.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue rising to near 31.6 feet
Saturday morning.
* Impact...At 31.0 feet...Agriculture flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Noxubee River
Macon 26 27.6 Thu 11 AM 30.7 31.6 31.1 31.6 06 AM 01/05
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$480
WGUS84 KJAN 040151
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
751 PM CST Thu Jan 3 2019
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
...The Flood Warning continues for the following rivers in
Mississippi..
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 48 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-050751-
/O.EXT.KJAN.FL.W.0013.190105T0000Z-190106T0000Z/
/TBBM6.1.ER.190105T0000Z.190105T0600Z.190105T1200Z.NO/
751 PM CST Thu Jan 3 2019
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* from Friday evening to Saturday evening.
* At 7:30 PM Thursday the stage was 21.2 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage tomorrow evening
and will continue to rise to near 23.1 feet early Saturday morning.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is
occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Tibbee Creek
Tibbee 23 21.2 Thu 07 PM 22.4 23.0 21.4 23.1 12 AM 01/05
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
MSC103-050751-
/O.CON.KJAN.FL.W.0116.000000T0000Z-000000T0000Z/
/MCNM6.1.ER.181228T1445Z.190105T1200Z.000000T0000Z.NO/
751 PM CST Thu Jan 3 2019
The Flood Warning continues for
The Noxubee River At Macon
* until further notice.
* At 7:00 PM Thursday the stage was 28.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue rising to near 31.7 feet early
Saturday afternoon.
* Impact...At 31.0 feet...Agriculture flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Noxubee River
Macon 26 28.8 Thu 07 PM 30.2 31.7 31.5 31.7 12 PM 01/05
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$369
WGUS84 KJAN 041700
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1100 AM CST Fri Jan 4 2019
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-051800-
/O.EXT.KJAN.FL.W.0013.190105T0000Z-190105T1800Z/
/TBBM6.1.ER.190105T0000Z.190105T0000Z.190105T0600Z.NO/
1100 AM CST Fri Jan 4 2019
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* from this evening to Saturday afternoon.
* At 10:30 AM Friday the stage was 22.6 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is
occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Tibbee Creek
Tibbee 23 22.6 Fri 10 AM 22.9 20.8 16.2 23.0 12 AM 01/05
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
MSC103-052300-
/O.EXT.KJAN.FL.W.0116.000000T0000Z-190109T0712Z/
/MCNM6.1.ER.181228T1445Z.190105T1200Z.190108T1912Z.NO/
1100 AM CST Fri Jan 4 2019
The Flood Warning continues for
The Noxubee River At Macon
* until late Tuesday night.
* At 10:00 AM Friday the stage was 30.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue rising to near 31.7 feet early
tomorrow afternoon.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Noxubee River
Macon 26 30.9 Fri 10 AM 31.7 31.4 29.8 31.7 12 PM 01/05
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$668
WGUS84 KJAN 050143
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
743 PM CST Fri Jan 4 2019
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 48 hours. Rainfall amounts greater than forecast may take the rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-060742-
/O.EXT.KJAN.FL.W.0013.000000T0000Z-190107T1000Z/
/TBBM6.1.ER.190104T2200Z.190105T1800Z.190106T2200Z.NO/
743 PM CST Fri Jan 4 2019
...Flood Warning extended until late Sunday night...
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* until late Sunday night.
* At 6:30 PM Friday the stage was 23.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will continue rising to near 23.6 feet
tomorrow evening.
* Impact...At 23.5 feet...Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Tibbee Creek
Tibbee 23 23.2 Fri 06 PM 23.5 23.4 22.1 23.6 06 PM 01/05
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
MSC103-060742-
/O.EXT.KJAN.FL.W.0116.000000T0000Z-190109T0520Z/
/MCNM6.1.ER.181228T1445Z.190105T0600Z.190108T1720Z.NO/
743 PM CST Fri Jan 4 2019
The Flood Warning continues for
The Noxubee River At Macon
* until Tuesday evening.
* At 7:00 PM Friday the stage was 31.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue rising to near 31.7 feet
tomorrow morning.
* Impact...At 31.0 feet...Agriculture flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Noxubee River
Macon 26 31.6 Fri 07 PM 31.7 31.3 29.5 31.7 06 AM 01/05
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$684
WGUS84 KJAN 051629
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1029 AM CST Sat Jan 5 2019
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-062228-
/O.EXT.KJAN.FL.W.0013.000000T0000Z-190107T2230Z/
/TBBM6.1.ER.190104T2200Z.190105T1800Z.190107T1030Z.NO/
1029 AM CST Sat Jan 5 2019
...Flood Warning extended until Monday afternoon...
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* Until Monday afternoon.
* At 9:30 AM Saturday the stage was 23.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will continue rising to near 24.0 feet just
after midnight tonight.
* Impact...At 23.5 feet...Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Tibbee Creek
Tibbee 23 23.9 Sat 09 AM 24.0 22.9 18.8 24.0 12 AM 01/06
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
MSC103-062228-
/O.EXT.KJAN.FL.W.0116.000000T0000Z-190108T1617Z/
/MCNM6.1.ER.181228T1445Z.190105T0415Z.190108T0417Z.NO/
1029 AM CST Sat Jan 5 2019
The Flood Warning continues for
The Noxubee River At Macon
* Until Tuesday morning.
* At 10:00 AM Saturday the stage was 31.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage Monday before midnight.
* Impact...At 31.0 feet...Agriculture flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Noxubee River
Macon 26 31.3 Sat 10 AM 30.3 28.1 25.0 Crested
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$507
WGUS84 KJAN 060210
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
810 PM CST Sat Jan 5 2019
...The Flood Warning continues for the following rivers in
Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
Noxubee River At Macon affecting Noxubee County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 48 hours. Rainfall amounts greater than forecast may take the rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-070730-
/O.EXT.KJAN.FL.W.0013.000000T0000Z-190107T0730Z/
/TBBM6.1.ER.190104T2200Z.190105T1600Z.190106T1930Z.NO/
810 PM CST Sat Jan 5 2019
The Flood Warning continues for
The Tibbee Creek Near Tibbee
* until late Sunday night.
* At 7:30 PM Saturday the stage was 23.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage early tomorrow afternoon.
* Impact...At 23.5 feet...Flood water is covering the gravel road
south of West Point that leads to the Tibbee Creek bridge near
Tibbee.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Tibbee Creek
Tibbee 23 23.6 Sat 07 PM 23.4 20.9 16.2 Falling
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$
MSC103-070810-
/O.EXT.KJAN.FL.W.0116.000000T0000Z-190108T1800Z/
/MCNM6.1.ER.181228T1445Z.190105T0415Z.190108T0600Z.NO/
810 PM CST Sat Jan 5 2019
...Flood Warning extended until Tuesday afternoon...
The Flood Warning continues for
The Noxubee River At Macon
* until Tuesday afternoon.
* At 8:00 PM Saturday the stage was 30.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage early Tuesday morning.
* Impact...At 28.0 feet...Farm land near the river begins to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Noxubee River
Macon 26 30.8 Sat 08 PM 30.2 28.2 25.1 Falling
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$370
WGUS84 KJAN 061433
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
833 AM CST Sun Jan 6 2019
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Tibbee Creek Near Tibbee affecting Clay County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-061503-
/O.CAN.KJAN.FL.W.0013.000000T0000Z-190107T0730Z/
/TBBM6.1.ER.190104T2200Z.190105T1600Z.190106T1207Z.NO/
833 AM CST Sun Jan 6 2019
The Flood Warning is cancelled for
The Tibbee Creek Near Tibbee.
* At 7:30 AM Sunday the stage was 22.9 feet.
* The river fell below flood stage at 6:07 AM Sunday.
* Flood stage is 23.0 feet.
* Forecast...The river will continue to fall to 19.3 feet tomorrow
morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Tibbee Creek
Tibbee 23 22.9 Sun 07 AM 19.3 14.1 12.2 Falling
&&
LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
3359 8861 3357 8853
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 2, 7:39 PM CST, 17 minutes earlier.
Area forecast discussion, Jan 2, 7:39 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
739 PM CST Wed Jan 2 2019
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
IFR/LIFR conditions prevail at all TAF sites this evening as the
rain continues across most of the area. IFR/LIFR Conditions will
continue through the period, but the rain will begin to shift
southward early on Thursday. As the area of rain shifts southward
GWO/GLH/GTR may see a few rain free hours early on Thursday, but
expect the rain to return later in the period./15/
&&
.DISCUSSION...
Tonight and Thursday:
A split-flow pattern aloft exists over the US today. With a
sw-ne oriented baroclinic zone across the area, frontogenetic
lift has increased and promoted the development of widespread
rainfall. As we go into the evening, the upper lift is expected
to increase and in turn increase the rates of rainfall. The PW
value from this morning's sounding was below 1.5" but is expected
to rise anomalously above that by this evening. This will help
this system be very efficient in rainfall. Overnight, rainfall
totals could be as high as 2-3" over northeast LA into central MS.
Expect the rainfall to let up a little bit after midnight tonight
and through the morning hours on Thursday as the frontal forcing
relaxes, though there will still be some light rain around. As a
cutoff low over the Southwest US ejects across the southern Plains
overnight tonight and into the Southeast region tomorrow, another
round of rain will begin its impact on our CWA tomorrow
afternoon. This round of rain could bring rain totals as much as
1-3" to the area again. With all of this forecast rain falling on
top of our already saturated soils, the Flash Flood Watch has been
expanded to include the Pine Belt region of the CWA and will be
in effect starting Thursday morning.
With all of this rain and overcast skies, temperatures will
fluctuate very little over the next 24 hours or so. Temps overnight
will fall only about 5 degrees or so with lows ranging from the low
40s to the low 50s. Thursday highs will be similar to today with
temps ranging from the upper 40s to upper 50s. /10/
Thursday night:
The threat for heavy rain will continue into Thursday night,
especially over eastern MS where strong moisture transport and
lift will continue ahead of the closed low. Guidance is showing a
lot of variation in QPF for this last round of heavy rainfall and
so confidence is not all that high with specific/max amounts and
locations, so will continue to reevaluate the flash flood watch
as we approach this period. /EC/
Friday through Tuesday:
The passage of the upper low will finally break down the pesky
southwesterly upper level flow, resulting in a decrease in rain
chances as it exits the region Friday. Though heavier rains are
expected to be gone by Friday morning, pesky clouds and lighter rain
associated with the upper low will remain possible through the
daytime. This may help hold temps down in the upper 40s over much of
the western half of the area. Dry conditions are anticipated by
Friday night with decreasing clouds as low level flow becomes more
anticyclonic.
Saturday through Monday: Mid and upper ridging will build across the
area over the weekend, with a surface ridge expanding from the Gulf
Coast along the East Coast. Fingers crossed, dry conditions are
expected for the first weekend of 2019. With the upper jet becoming
displaced well north of the area and mid/upper heights somewhat
anomalously high, temperatures will moderate to above normal through
Monday.
Monday night into Tuesday: At the end of the forecast period, a
quick moving upper trough and cold front is expected to pass across
the region early next week bringing a chance of showers Monday night
into Tuesday. Though guidance is progging a sharp trough with
respectable upper forcing, limited return flow ahead of the system
looks to limit instability. No thunder was included in the forecast
at this point, but it isn't out of the question it might need to be
added at some point later. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 47 52 45 48 / 97 91 97 32
Meridian 48 52 48 52 / 87 86 98 33
Vicksburg 45 51 43 49 / 97 93 95 30
Hattiesburg 52 58 49 53 / 66 84 98 18
Natchez 46 54 43 49 / 97 95 89 16
Greenville 41 48 43 47 / 95 72 98 45
Greenwood 43 48 45 46 / 96 64 98 50
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through late Thursday night for MSZ027>033-
035>051-053>056-059>063.
Flash Flood Watch from 6 AM CST Thursday through late Thursday
night for MSZ052-057-058-064>066-072>074.
LA...Flash Flood Watch through late Thursday night for LAZ007>009-015-
016-023>026.
AR...None.
&&
15Hazardous weather outlook, Jan 2, 3:03 PM CST, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 303 PM CST Wed Jan 2 2019 ARZ074-075-MSZ018-019-025-026-034-032115- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- 303 PM CST Wed Jan 2 2019 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...This afternoon through Thursday This afternoon through Thursday, localized flash flooding is possible across portions of southeast Arkansas and northwest Mississippi tonight through tomorrow night, particularly in low lying and urban areas. River flooding, which is already ongoing on many waterways, may worsen or be prolonged. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Localized flash flooding is possible for southeast Arkansas and portions of northwest Mississippi on Thursday night. Storm total rainfall amounts of 1 to 3 inches are expected with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ007>009-015-016-023>026-MSZ027>033-035>066-072>074-032115- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Carroll-Montgomery-Webster- Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 303 PM CST Wed Jan 2 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Elevated TIMING...This afternoon through Thursday This afternoon through Thursday, areas of flash flooding are likely across portions of northeast Louisiana and central Mississippi tonight and shifting into southeast Mississippi and the Pine Belt tomorrow through tomorrow night. Flooded roads are possible or possibly closed and some structures could become inundated. River flooding, which is already ongoing on many waterways, may worsen or be prolonged. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Areas of flash flooding are likely for portions of the region, across all of the ArkLaMiss region and shifting into southeast Mississippi and the Pine Belt on Thursday night. Storm total rainfall amounts of 3 to 5 inches are expected with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 23 && ...HAZARD LEGEND... *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:13 PM CST | River Flood Warning | JAN | Leake | 5 days |
| Jan 3, 7:04 AM CST | River Flood Warning | JAN | Attala | 27 hr |
| Jan 3, 7:04 AM CST | River Flood Warning | JAN | Madison, Rankin | 21 days |
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.